MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-10.0-SC-NT-U-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a tunneled catheter placement, the micropuncture transitionless stiffened cannula access set became caught on the needle during retraction and unraveled.All of the complaint device was able to be retrieved.The procedure was successfully completed using a new wire.The patient did not require additional intervention.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection and functional evaluation of the returned devices were conducted during the investigation.The visual inspection of the returned device confirmed that the coil was elongated.The first attempt to pass the.018" wire through the 18s gauge was difficult, likely on account of the presence of biomatter.The wire was cleaned with isopropyl alcohol, and a second attempt to pass the entire length of the wire through the 18s gauge was successful and occurred without difficulty.From the proximal end, the wire remained intact for 33.5 cm before coil separation was seen at the solder junction.The coil was elongated 23.5 cm past the solder junction.The distal length of the wire after elongation was 3.7 cm.The overall length of the wire with the coil elongation was 60.7 cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, the device was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7523064
Report Number1820334-2018-00985
Device Sequence Number13812712
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)210304(10)8640412
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1